Log in to post a reply
Nov 20, 2007 12:14 PM, edited Nov 20, 2007 12:17 PM
This sounds so similar to something that happened to me about 15 years ago and I was in agony.
my Doctor had put me on a medication for my chronic back problems.--Clinoril an NSAID-
Started getting a very bad sore throat and what looked like huge ulcers---there was no letup---kept complaining to the doc to no avail---My BIL also a Doc ran blood work and all the LFT's came back way off and on top of it I got the Shingles---He got me a STAT visit to an ENT
as a professional courtesy.
The ENT was delighted--He had a rotating intern in that day and he was thrilled to show him my mouth---Classic toxic drug reaction to NSAIDs--
Those weren't mouth ulcers---they were very painfully enlarged salivary glands ---an autoimmune toxic reaction to the NSAID (that I should never be put on NSAIDS)------By this time I couldn't eat anything without codeine before. The shingles and labs just confirmed it. And since I'd been treated with cortisone
for the shingles it further compromised my immunity as did additional antibiotics.
Dr said that there was nothing he could give me that would get rid of it. (I had already discontinued the NSAID) He said my body would have to get strong enough to kick it out and it may be a long time.
He gave me Acyclovir and said it may or may not help----It did help shorten the duration along with discontinuing the medication. They had me rinse with a combination of warm salt water and believe it or not Twenty-Mule team Borax----can't remember the proportions---
It would come back about once a month or whenever I was stressed for the next ten years, but it was manageable with the acyclovir and sometimes if I caught it in time I could ward it off.
I think if it is similar to what I had---lowering the dosage may indeed solve the problem along with the acyclovir----Should make it more manageable and lessen the severity.
Very odd to me that two PCP Docs had not a clue what was going on in my throat yet the ENT knew the immediately.
Hopefully as your immunity improves and with the lower chemo dose you will get some relief.
Tender's suggestion about an ENT may be worth considering.
Susie, member since Jan. 2003